MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8813793009
Medical Device Problem Codes Break (1069); Product Quality Problem (1506)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, crrt (continuous renal replacement therapy) hemodialysis treatment was performed on the patient at the facility.A bedside deep venipuncture of the right femoral vein was performed to place a temporary hemodialysis tube in the right femoral vein.During the puncture process, after the venous blood was successfully withdrawn, a guide wire was inserted into the puncture needle tube, the guide wire was fixed, and the puncture needle was withdrawn at the same time.The skin expansion tube (blue dilator) was inserted along the guide wire, and the skin was expanded, but it was not smoothly withdrawn.After withdrawal, it was found that the guide wire was bent, and the tip of the skin expansion tube was broken, on which there was a cracked tip.It was also stated there was a possible risk of foreign matter residue.There was no leak.The expansion tube was not separated into two or more multiple pieces.Aside from bent, there was no other issue observed on the guidewire.The guidewire and dilator were used that were included on the kit.There was nothing unusual observed on the device prior to use and there were no other defects/damages found on the product aside from the reported issue.Flushing was done with saline solution.There was no excessive force used on the device.There were no other products being utilized with the device.There was no cleaning agent used on the device.The central venous catheter set for hemodialysis was replaced and deep venous puncture was performed again.As a remedial action, the guidewire was replaced with another guidewire.The procedure was completed after the remedial action was done.There was no blood loss, and no blood transfusion was required.There was no additional intervention required as a result of the event.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Additional information: g4 (510k).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, crrt (continuous renal replacement therapy) hemodialysis treatment was performed on the patient at the facility.A bedside deep venipuncture of the right femoral vein was performed to place a temporary hemodialysis tube in the right femoral vein.During the puncture process, after the venous blood was successfully withdrawn, a guide wire was inserted into the puncture needle tube, the guide wire was fixed, and the puncture needle was withdrawn at the same time.The skin expansion tube (blue dilator) was inserted along the guide wire, and the skin was expanded, but it was not smoothly withdrawn.After withdrawal, it was found that the guide wire was bent, and the tip of the skin expansion tube was broken, on which there was a cracked tip.It was also stated there was a possible risk of foreign matter residue.There was no leak.The expansion tube was not separated into two or more multiple pieces.Aside from bent, there was no other issue observed on the guidewire.The guidewire and dilator were used that were included on the kit.There was nothing unusual observed on the device prior to use and there were no other defects/damages found on the product aside from the reported issue.Flushing was done with saline solution and had normal result.There was no excessive force used on the device.There were no other products being utilized with the device.There was no cleaning agent used on the device.The central venous catheter set for hemodialysis was replaced and deep venous puncture was performed again.As a remedial action, the guidewire was replaced with another guidewire.The procedure was completed after the remedial action was done.There was no blood loss, and no blood transfusion was required.There was no additional intervention required as a result of the event.There was no reported patient outcome.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18652647
Report Number3009211636-2024-00055
Device Sequence Number8107672
Product Code FOZ
UDI-Device Identifier10884521004801
UDI-Public10884521004801
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/24/2024
Device Model Number8813793009
Device Catalogue Number8813793009
Device Lot Number2001400107
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date05/23/2024
Date Device Manufactured02/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale